MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE BL 22GA X 1.0IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE BL 22GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Air/Gas in Device (4062)
Health Effect - Clinical Codes No Clinical Signs, Symptoms or Conditions (4582); Pneumocephalus (4587)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D.3.Franklin lakes has been listed as the manufacturer.G.1.Franklin lakes has been listed as the manufacturer.As neither a lot number nor a sample was available for this incident, a complete investigation could not be confirmed.Based on the limited investigation results, a cause for the reported incident could not be determined.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd insyte bl 22ga x 1.0in had air bubbles / air in line.The following information was provided by the initial reporter: a 45-year-old patient presented to the emergency department on (b)(6) 2025 for a seizure on the stairs with loss of consciousness and a fall in the presence of cardiac disease.A vvp was inserted in zao å i lh for biological sampling in the cubicle, and perfalgan iv 1000 mg was administered over 10 minutes by gravity infusion at around 12.15pm.When not in use, the catheter was blocked by an extension tube with a bidirectional microclave valve.The patient's neurological of the patient's neurological condition in the emergency department, ideomotor slowing and speech paraphasias without any other deficit, a brain scan performed without injection revealed no ischaemic or haemorrhagic lesions, but air bubbles situated in the cavernous sinus which, the radiologist hypothesised, might be secondary to the insertion of a vvp.A gas embolism was suspected and the patient was transferred to the intensive care unit for further management.Hyperbaric oxygen therapy was recommended, with the trendelenbourg position and high-flow oxygen therapy at 15 1/min in between.Neurologically, following the hyperbaric oxygen therapy session, he showed complete neurological recovery.He remained slightly asthenic with no motor deficit.He was then transferred to cardiology on (b)(6) 2025 for management of his initial malaise and an aetiological assessment.At the time of transfer, the emergency doctor pointed out that, given the background of heart disease, the hypothesis of a pfo could also explain the symptoms and the chance discovery of these air bubbles.
 
Additional Manufacturer Narrative
(b)(6).Follow up report for correction.Annex a code was incorrect in the initial mdr.Annex a code should be a24 - adverse event without identified device or use problem.Annex e code was incorrect in the initial mdr.Annex e code should be e0141 - pneumocephalus.Annex f code was incorrect in the initial mdr.Annex f code should be f12 - serious injury/ illness/ impairment.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD INSYTE BL 22GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22063391
Report Number2243072-2025-00667
Device Sequence Number20741863
Product Code FOZ
UDI-Device Identifier00382903812233
UDI-Public(01)00382903812233
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number381223
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown